Article Text

Download PDFPDF

Neonatal thrombocytosis resulting from the maternal use of non-narcotic antischizophrenic drugs during pregnancy
  1. Y Nako,
  2. A Tachibana,
  3. T Fujiu,
  4. T Tomomasa,
  5. A Morikawa
  1. Department of Paediatrics, Gunma University School of Medicine, Gunma, Japan
  1. Dr Nako, Department of Paediatrics, Gunma University School of Medicine, 3-39-15 Showa-machi, Maebashi, Gunma 371-8511, Japanyanako{at}showa.gunma-u.ac.jp

Abstract

Neonatal thrombocytosis can result from maternal narcotic drug abuse. The case of a male infant is reported who was born to a woman with schizophrenia treated with non-narcotic psychotropic drugs during pregnancy; he developed severe prolonged thrombocytosis. The platelet count reached 1310 × 109/l on day 15. This thrombocytosis persisted for three months. The patient was treated with dipyridamole. A bone marrow aspirate showed normal myeloid and erythroid precursors with an increased number of megakaryocytes. Plasma concentrations of interleukin 6 and thrombopoietin were suppressed. No obvious complications from the thrombocytosis occurred, and the platelet count fell to within the upper limit of normal after 3 months of age. This case indicates that thrombocytosis may occur in infants born to mothers treated with non-narcotic psychopharmaceutical drugs during pregnancy. The thrombocytosis in this case may have been induced by factors other than interleukin 6 or thrombopoietin.

  • neonatal drug withdrawal syndrome
  • psychopharmaceuticals
  • thrombocytosis
  • thrombopoietin
View Full Text

Statistics from Altmetric.com

Footnotes

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles